Lightning, Burleson
- When
- July 3, 8:31 PM CST
- Where
- Burleson County, 10.21 mi SSE of Clay
- Crop damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 30.247, -96.275
Lightning sparked a grass fire between the towns of Brenham and Washington.
A few discrete thunderstorms formed in a hot and humid air mass ahead of an inland advancing sea breeze boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A few discrete thunderstorms formed in a hot and humid air mass ahead of an inland advancing sea breeze boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 3, 2:04 PM CST, 6 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 304 PM CDT WED JUL 3 2013 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON...GENERALLY EAST OF A LINE FROM AROUND THE LOVELADY AREA TO THE HOUSTON AREA. WITH A SERIES OF DISTURBANCES ROTATING AROUND THE SLOW MOVING MID/UPPER LEVEL LOW CENTERED OVER EASTERN KANSAS AND ASSOCIATED JET STREAKS...ADDITIONAL DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST TEXAS IS POSSIBLE AS THE AFTERNOON PROGRESSES. WITH MODELS SHOWING LITTLE MOVEMENT OF THE LOW THROUGH THE END OF THE WEEK...WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH THE PERIOD. UNCERTAINTY INCREASES OVER THE WEEKEND AND ON INTO THE START OF NEXT WEEK AS DEEP TROPICAL MOISTURE ACROSS MUCH OF THE EASTERN HALF OF THE GULF OF MEXICO WORKS ITS WAY WESTWARD AND EVENTUALLY MAKES ITS WAY INLAND ALONG THE UPPER TEXAS COAST. WE WILL BE CARRYING HIGHER RAIN CHANCES SUNDAY THROUGH TUESDAY...BUT SIGNIFICANT FORECAST CHANGES COULD BE MADE IF A DISTURBANCE DEVELOPS IN THE GULF. MODELS ARE INDICATING DIFFERENT SCENARIOS WITH THIS SYSTEM WHICH IS RESULTING IN A RATHER LOW CONFIDENCE FORECAST. EXPECT TO HAVE A BETTER IDEA ON WHAT MIGHT OCCUR TOWARD THE END OF THE WEEK AND ON INTO THE WEEKEND. 42 && .AVIATION... ISOLATED STORMS HAVE FORMED AS EXPECTED AND OUR PUTTING OUT OUTFLOW BONDARIES. ATTM STRONGER STORMS EAST OF AIRPORTS BUT HAVE SOTRMS INVOF UTS AND CXO. ACTIVITY SHOULD DIMINISH AFTER SUNSET. 46 && .MARINE... OVERALL EXPECTING LIGHT WINDS AND SEAS THROUGH FRIDAY WITH JUST TYPICAL DIURNAL VARIATIONS WITH LAND AND SEA BREEZES. WIND FORECAST FOR SATURDAY THROUGH MONDAY A LITTLE MORE UNCERTAIN WITH NAM AND GFS STILL ADVERTISING WEAK LOW WHICH COULD INCREASE THE GRADIENT AND ASSOCIATED ONSHORE WINDS A TAD IF WE DO GET THE DEVELOPMENT. THIS COULD PUSH US INTO SCA TERRITORY...BUT AT THE MOMENT AND THINKING MORE OF A WEAKER SYSTEM...MORE IN LINE WITH ECMWF. 46 46 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 69 94 70 94 71 / 20 20 20 20 20 HOUSTON (IAH) 71 94 72 94 72 / 20 20 20 20 20 GALVESTON (GLS) 79 90 80 90 79 / 20 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CDT WED JUL 3 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-041300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 430 AM CDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING AND THEN AGAIN DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE GUSTY WINDS AND HEAVY DOWNPOURS. BECAUSE OF THE SLOW EXPECTED MOVEMENT OF THE ISOLATED STORMS...RAINFALL AMOUNTS UPWARDS OF 1 TO 2 INCHES MAY CAUSE LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. BETTER CHANCES ARE POSSIBLE SATURDAY THROUGH MONDAY. ISOLATED STRONG STORMS ARE POSSIBLE MAINLY EACH AFTERNOON AND EVENING WITH THE MAIN THREAT GUSTY WINDS AND LOCALIZED MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 PM CDT WED JUL 3 2013
TXZ235-032230-
JACKSON TX-
448 PM CDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 530
PM CDT...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INEZ...OR 7 MILES WEST OF EDNA...MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDNA AND LA WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2905 9685 2899 9641 2878 9640 2881 9672
2883 9672 2885 9670 2886 9672 2889 9674
2892 9679 2901 9683 2903 9685
TIME...MOT...LOC 2144Z 275DEG 20KT 2894 9677SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 915 PM CDT WED JUL 3 2013 TXZ210-040300- COLORADO TX- 915 PM CDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLORADO COUNTY UNTIL 1000 PM CDT... AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBUS. ROCK ISLAND. LAT...LON 2976 9642 2963 9634 2941 9654 2964 9676 TIME...MOT...LOC 0206Z 051DEG 9KT 2966 9648
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 PM CDT WED JUL 3 2013
TXZ196-197-212-040315-
BRAZOS TX-WALLER TX-WASHINGTON TX-
925 PM CDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRAZOS...
NORTHWESTERN WALLER AND EASTERN WASHINGTON COUNTIES UNTIL 1015 PM
CDT...
AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NAVASOTA...OR BETWEEN
WASHINGTON AND INDEPENDENCE. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL POSSIBLY AFFECT WASHINGTON AND INDEPENDENCE.
LAT...LON 3033 9639 3045 9615 3039 9612 3038 9615
3034 9614 3033 9615 3031 9612 3031 9609
3025 9610 3024 9608 3023 9610 3023 9607
3010 9624
TIME...MOT...LOC 0218Z 058DEG 2KT 3030 9620The Ft Hood radar (KGRK), 119 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
2 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning sparked a grass fire between the towns of Brenham and Washington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469940, 469941, 469938, 469939.